Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 149, NWS Huntsville, AL

July 5, 20125 counties in Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 5, 2012, 9:53 PM CDT for 5 counties in Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 9:53 PM CDT (02:53 UTC)
Expired
Jul 5, 2012, 10:45 PM CDT
In force
52 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Morgan County, AL

The radar

The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 10:45 PM CDTTSTM WND DMGFlorence, ALHWY 20 NEAR MCFARLAND PARK IN FLORENCE. TREES SNAPPED OR UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2511 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WUUS54 KHUN 060253
SVRHUN
ALC033-059-077-079-103-060345-
/O.NEW.KHUN.SV.W.0149.120706T0253Z-120706T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
953 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  COLBERT COUNTY IN NORTHWEST ALABAMA...
  FRANKLIN COUNTY IN NORTHWEST ALABAMA...
  EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1045 PM CDT

* AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM SAINT FLORIAN TO 12 MILES SOUTH OF WREN...OR
  ALONG A LINE EXTENDING FROM UNDERWOOD-PETERSVILLE TO 15 MILES SOUTH
  OF MOULTON...AND MOVING SOUTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRING VALLEY...NEWBURG...
  TUSCUMBIA...THARPTOWN...
  PRIDE LANDING...PLEASANT RIDGE...
  BARTON...SPRUCE PINE...
  BELGREEN...
  MYNOT...

LAT...LON 3501 8731 3481 8722 3478 8728 3475 8719
      3434 8700 3431 8706 3432 8711 3430 8711
      3432 8817 3458 8814 3501 8757
TIME...MOT...LOC 0253Z 046DEG 17KT 3488 8764 3424 8734

$$
SS
4 follow-up statements
923 
WWUS54 KHUN 060258
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
958 PM CDT THU JUL 5 2012

ALC033-059-077-079-103-060345-
/O.CON.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-MORGAN AL-
958 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN MORGAN...LAWRENCE...EASTERN LAUDERDALE...FRANKLIN
AND COLBERT COUNTIES...

AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SAINT FLORIAN TO 14 MILES
SOUTH OF WREN...OR ALONG A LINE EXTENDING FROM UNDERWOOD-PETERSVILLE
TO 15 MILES EAST OF HALEYVILLE...MOVING SOUTHWEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT
HOPE...LA GRANGE...FLORENCE...SPRING VALLEY...MUSCLE SHOALS...
SHEFFIELD...NEWBURG...TUSCUMBIA...COLBERT HEIGHTS...THARPTOWN...
LITTLEVILLE...PLEASANT RIDGE...PRIDE LANDING...NEW BETHEL...
RUSSELLVILLE...BARTON...SRYGLEY CHURCH...SPRUCE PINE...ROCKWOOD...RED
ROCK...POSEY LOOP...POGO...PLEASANT SITE...MYNOT...ISBELL...
HALLTOWN...DUKETON...DEMPSEY...CROOKED OAK...BELGREEN...ATWOOD...
VINA...RED BAY...PHIL CAMPBELL AND HODGES

LAT...LON 3501 8731 3481 8722 3478 8728 3475 8719
      3434 8700 3431 8706 3432 8711 3430 8711
      3432 8817 3458 8814 3501 8757
TIME...MOT...LOC 0258Z 046DEG 17KT 3486 8766 3422 8736

$$

SS
832 
WWUS54 KHUN 060313
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1013 PM CDT THU JUL 5 2012

ALC033-059-077-079-103-060345-
/O.CON.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-MORGAN AL-
1013 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN MORGAN...LAWRENCE...EASTERN LAUDERDALE...FRANKLIN
AND COLBERT COUNTIES...

AT 1004 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
UNDERWOOD-PETERSVILLE TO 17 MILES SOUTH OF WREN...OR ALONG A LINE
EXTENDING FROM UNDERWOOD-PETERSVILLE TO 14 MILES EAST OF
HALEYVILLE...MOVING SOUTHWEST AT 20 MPH.

60 TO 70 MPH WINDS IN THE TOWN CREEK AND NE SMITH AREAS WILL BE 
POSSIBLE UNTIL 1030 PM. THESE WINDS WILL ALSO MOVE INTO THE LA 
GRANGE AND LITTLEVILLE AREAS AS WELL. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHEFFIELD...NEWBURG...TUSCUMBIA...COLBERT HEIGHTS...THARPTOWN...
LITTLEVILLE...PLEASANT RIDGE...PRIDE LANDING...NEW BETHEL...
RUSSELLVILLE...BARTON...CROOKED OAK...SRYGLEY CHURCH...SPRUCE PINE...
ROCKWOOD...RED ROCK...POSEY LOOP...POGO...PLEASANT SITE...MYNOT...
ISBELL...HALLTOWN...DUKETON...DEMPSEY...BELGREEN...ATWOOD...VINA...
RED BAY...PHIL CAMPBELL AND HODGES

LAT...LON 3501 8731 3481 8722 3478 8728 3475 8719
      3434 8700 3431 8706 3432 8711 3430 8711
      3432 8817 3458 8814 3501 8757
TIME...MOT...LOC 0309Z 046DEG 17KT 3482 8771 3418 8741

$$

SS
521 
WWUS54 KHUN 060324
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CDT THU JUL 5 2012

ALC103-060333-
/O.CAN.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
MORGAN AL-
1024 PM CDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN COUNTY IS
CANCELED...

LAT...LON 3493 8765 3482 8742 3478 8733 3469 8729
      3464 8725 3433 8711 3432 8712 3432 8711
      3430 8711 3432 8817 3458 8814
TIME...MOT...LOC 0323Z 046DEG 17KT 3477 8777 3413 8747

$$

ALC033-059-077-079-060345-
/O.CON.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-
1024 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR LAWRENCE...SOUTH CENTRAL LAUDERDALE...FRANKLIN AND COLBERT
COUNTIES...

AT 1018 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHEFFIELD
TO 20 MILES SOUTHEAST OF PHIL CAMPBELL...OR ALONG A LINE EXTENDING
FROM SHEFFIELD TO 12 MILES SOUTHEAST OF HALEYVILLE...MOVING SOUTHWEST
AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANT RIDGE...PRIDE LANDING...NEW BETHEL...RUSSELLVILLE...
BARTON...CROOKED OAK...SRYGLEY CHURCH...SPRUCE PINE...ROCKWOOD...RED
ROCK...POSEY LOOP...POGO...PLEASANT SITE...MYNOT...ISBELL...
HALLTOWN...DUKETON...DEMPSEY...BELGREEN...ATWOOD...VINA...RED BAY AND
HODGES

LAT...LON 3493 8765 3482 8742 3478 8733 3469 8729
      3464 8725 3433 8711 3432 8712 3432 8711
      3430 8711 3432 8817 3458 8814
TIME...MOT...LOC 0323Z 046DEG 17KT 3477 8777 3413 8747

$$

SS
978 
WWUS54 KHUN 060334
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1034 PM CDT THU JUL 5 2012

ALC033-059-077-079-060345-
/O.CON.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-
1034 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN LAWRENCE...SOUTH CENTRAL LAUDERDALE...FRANKLIN AND
COLBERT COUNTIES...

AT 1032 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRIDE
LANDING TO 21 MILES SOUTHEAST OF PHIL CAMPBELL...OR ALONG A LINE
EXTENDING FROM 6 MILES WEST OF TUSCUMBIA TO 11 MILES SOUTHEAST OF
HALEYVILLE...MOVING SOUTHWEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
BETHEL...RUSSELLVILLE...CROOKED OAK...RED ROCK...POSEY LOOP...SRYGLEY
CHURCH...SPRUCE PINE...ROCKWOOD...POGO...PLEASANT SITE...ISBELL...
HALLTOWN...DUKETON...DEMPSEY...BELGREEN...ATWOOD...VINA...RED BAY AND
HODGES

LAT...LON 3488 8765 3475 8753 3465 8738 3457 8731
      3449 8730 3437 8727 3431 8722 3432 8714
      3430 8711 3432 8817 3458 8814
TIME...MOT...LOC 0334Z 046DEG 17KT 3473 8782 3409 8752

$$

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:36 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 5, 8:36 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
836 PM CDT THU JUL 5 2012

.DISCUSSION...
A FAIRLY STRONG OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTHEAST FROM
NORTHEASTERN ALABAMA INTO MADISON...MARSHALL...AND CULLMAN COUNTIES
OVER THE NEXT FEW HOURS. STRONG TO SEVERE STORMS WILL CONTINUE TO
DEVELOP...MAINLY EAST OF I-65...AND PUSH SOUTHWARD ACROSS
NORTHEASTERN ALABAMA AND POSSIBLY INTO CULLMAN COUNTY OVER THE NEXT
FEW HOURS. DUE TO THE ONGOING COVERAGE HAVE INCREASED POP TO BETWEEN 60
AND 70 PERCENT EAST OF I-65. FURTHER WEST KEPT ONLY A 30 TO 40
PERCENT CHANCE OF PRECIPITATION. LARGE HAIL WILL REMAIN POSSIBLE WITH
ANY SEVERE STORMS...BUT THE BIGGEST THREAT WILL BE DAMAGING WINDS
BETWEEN 60 AND 80 MPH.

KTW

&&

.AVIATION...
/ISSUED 638 PM CDT THU JUL 5 2012/

MORE CONFIDENT A STORM COULD COME WITHIN THE VICINITY OF KHSV THROUGH
06/03Z...SO INCLUDED A VCTS FROM 06/01Z TO 06/03Z. KMSL LOOKS MORE
DOUBTFULL. VFR CONDITIONS ARE EXPECTED THROUGH MIDNIGHT...BEFORE
VSBYS WILL LIKELY DROP AS FOG DEVELOPS TOWARDS DAYBREAK DUE TO
PREVIOUS RAINFALL AT BOTH KHSV AND KMSL THIS AFTERNOON AND EVENING.
DROPPED VSBYS AT BOTH LOCATIONS TO MVFR CRITERIA DURING THIS TIME.
FUTURE SHIFTS MAY NEED TO ADD TSRA IN FOR FRIDAY...BUT AT THIS TIME
COVERAGE IS TOO UNCERTAIN TO ADD.

KTW

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    71  98  72  98  74 /  70  30  20  30  20
SHOALS        74  97  71 100  73 /  40  30  20  30  20
VINEMONT      73  93  70  96  72 /  70  30  20  30  20
FAYETTEVILLE  72  96  71  99  72 /  70  30  20  30  20
ALBERTVILLE   72  96  70  95  70 /  70  30  20  30  20
FORT PAYNE    73  95  68  96  70 /  70  30  20  30  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 5, 6:30 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
630 PM CDT THU JUL 5 2012

ALZ001>010-016-TNZ076-096-097-060730-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
630 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST ACROSS THE TENNESSEE
VALLEY THROUGH THE EVENING HOURS. A FEW STORMS WILL REACH STRONG TO
MARGINALLY SEVERE LIMITS WITH THE PRIMARY THREATS BEING DAMAGING
WIND GUSTS TO AROUND 60 MPH AND HAIL TO THE SIZE OF QUARTERS. IN
ADDITION...THE SLOW SOUTHWARD PROGRESSION AND ROBUST NATURE OF ANY
DEVELOPING STORMS WILL RESULT IN LOCALLY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING. ANY STRONGER STORMS SHOULD DIMINISH BY
LATE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH
SUNDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY
BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY
RAINFALL...AND FREQUENT LIGHTNING.

AN APPROACHING COLD FRONT WILL INCREASE THE CHANCES FOR MORE
WIDESPREAD COVERAGE OF THUNDERSTORMS ON MONDAY THROUGH WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THROUGH THIS EVENING. PLEASE FORWARD ANY REPORTS OF DAMAGE
OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN
HUNTSVILLE...OR YOUR LOCAL EMERGENCY MANAGEMENT AGENCY.

In the hours before

Local storm report, Jul 5, 8:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 W KILLEN              34.86N 87.57W
07/05/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.

0431 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED.

0434 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            MARTIN ROAD AND MEMORIAL PARKWAY

0437 PM     HAIL             2 E HUNTSVILLE          34.71N 86.59W
07/05/2012  E0.50 INCH       MADISON            AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
            DRAKE AVENUE AND MEMORIAL PARKWAY

0453 PM     HAIL             6 SSE REDSTONE ARSENAL  34.60N 86.63W
07/05/2012  E0.75 INCH       MADISON            AL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL WAS REPORTED.

0515 PM     TSTM WND DMG     3 ESE HUNTSVILLE        34.68N 86.58W
07/05/2012                   MADISON            AL   TRAINED SPOTTER

            LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
            ROAD AND MEMORIAL PARKWAY

0527 PM     HAIL             5 NNW HUNTSVILLE        34.77N 86.65W
07/05/2012  E1.00 INCH       MADISON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED

0529 PM     TSTM WND DMG     6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012                   MADISON            AL   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 60 MPH

0529 PM     HAIL             6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012  E1.00 INCH       MADISON            AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED

0837 PM     TSTM WND GST     GRANT                   34.53N 86.25W
07/05/2012  E50.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
            GRANT.

0847 PM     TSTM WND GST     GUNTERSVILLE            34.36N 86.29W
07/05/2012  M55.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
            IN GUNTERSVILLE.

0849 PM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.29W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
            IS ALSO OUT IN GUNTERSVILLE AND BOAZ.

&&

CA
Local storm report, Jul 5, 9:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 W KILLEN              34.86N 87.57W
07/05/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.

0431 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED.

0434 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            MARTIN ROAD AND MEMORIAL PARKWAY

0437 PM     HAIL             2 E HUNTSVILLE          34.71N 86.59W
07/05/2012  E0.50 INCH       MADISON            AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
            DRAKE AVENUE AND MEMORIAL PARKWAY

0453 PM     HAIL             6 SSE REDSTONE ARSENAL  34.60N 86.63W
07/05/2012  E0.75 INCH       MADISON            AL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL WAS REPORTED.

0515 PM     TSTM WND DMG     3 ESE HUNTSVILLE        34.68N 86.58W
07/05/2012                   MADISON            AL   TRAINED SPOTTER

            LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
            ROAD AND MEMORIAL PARKWAY

0527 PM     HAIL             5 NNW HUNTSVILLE        34.77N 86.65W
07/05/2012  E1.00 INCH       MADISON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED

0529 PM     TSTM WND DMG     6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012                   MADISON            AL   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 60 MPH

0529 PM     HAIL             6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012  E1.00 INCH       MADISON            AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED

0837 PM     TSTM WND GST     GRANT                   34.53N 86.25W
07/05/2012  E50.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
            GRANT.

0847 PM     TSTM WND GST     GUNTERSVILLE            34.36N 86.29W
07/05/2012  M55.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
            IN GUNTERSVILLE.

0847 PM     TSTM WND DMG     NEW HOPE                34.54N 86.42W
07/05/2012                   MADISON            AL   EMERGENCY MNGR

            TREE BLOWN DOWN ONTO A HOUSE ON CEDAR POINT ROAD.

0849 PM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.29W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
            IS ALSO OUT IN GUNTERSVILLE AND BOAZ.

0849 PM     LIGHTNING        MOORESVILLE             34.63N 86.88W
07/05/2012                   LIMESTONE          AL   EMERGENCY MNGR

            LIGHTNING SPARKED A BRUSH FIRE ON RIVERTON ROAD IN
            MOORESVILLE. FIRE DEPARTMENT IS ON THE SCENE.

0850 PM     LIGHTNING        KILPATRICK              34.27N 86.08W
07/05/2012                   DEKALB             AL   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE IN KILPATRICK. FIRE DEPARTMENT
            IS ON THE SCENE.

0850 PM     NON-TSTM WND DMG PEEKS CORNER            34.39N 85.87W
07/05/2012                   DEKALB             AL   EMERGENCY MNGR

            GUST FRONT WINDS DOWNED TREES IN PEEKS CORNER.

0850 PM     TSTM WND DMG     NEW HOPE                34.54N 86.42W
07/05/2012                   MADISON            AL   EMERGENCY MNGR

            TREE FELL ON POWERLINES ON MAIL ROAD IN NEW HOPE.

&&

CA
Local storm report, Jul 5, 9:13 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 W KILLEN              34.86N 87.57W
07/05/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.

0431 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED.

0434 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            MARTIN ROAD AND MEMORIAL PARKWAY

0437 PM     HAIL             2 E HUNTSVILLE          34.71N 86.59W
07/05/2012  E0.50 INCH       MADISON            AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
            DRAKE AVENUE AND MEMORIAL PARKWAY

0453 PM     HAIL             6 SSE REDSTONE ARSENAL  34.60N 86.63W
07/05/2012  E0.75 INCH       MADISON            AL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL WAS REPORTED.

0515 PM     TSTM WND DMG     3 ESE HUNTSVILLE        34.68N 86.58W
07/05/2012                   MADISON            AL   TRAINED SPOTTER

            LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
            ROAD AND MEMORIAL PARKWAY

0527 PM     HAIL             5 NNW HUNTSVILLE        34.77N 86.65W
07/05/2012  E1.00 INCH       MADISON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED

0529 PM     TSTM WND DMG     6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012                   MADISON            AL   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 60 MPH

0529 PM     HAIL             6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012  E1.00 INCH       MADISON            AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED

0815 PM     TSTM WND GST     SCOTTSBORO              34.67N 86.03W
07/05/2012  M58.00 MPH       JACKSON            AL   AWOS

            50 KNOT GUST RECORDED AT SCOTTSBORO AIRPORT.

0837 PM     TSTM WND GST     GRANT                   34.53N 86.25W
07/05/2012  E50.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
            GRANT.

0847 PM     TSTM WND DMG     NEW HOPE                34.54N 86.42W
07/05/2012                   MADISON            AL   EMERGENCY MNGR

            TREE BLOWN DOWN ONTO A HOUSE ON CEDAR POINT ROAD.

0847 PM     TSTM WND GST     GUNTERSVILLE            34.36N 86.29W
07/05/2012  M55.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
            IN GUNTERSVILLE.

0849 PM     LIGHTNING        MOORESVILLE             34.63N 86.88W
07/05/2012                   LIMESTONE          AL   EMERGENCY MNGR

            LIGHTNING SPARKED A BRUSH FIRE ON RIVERTON ROAD IN
            MOORESVILLE. FIRE DEPARTMENT IS ON THE SCENE.

0849 PM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.29W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
            IS ALSO OUT IN GUNTERSVILLE AND BOAZ.

0850 PM     LIGHTNING        KILPATRICK              34.27N 86.08W
07/05/2012                   DEKALB             AL   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE IN KILPATRICK. FIRE DEPARTMENT
            IS ON THE SCENE.

0850 PM     NON-TSTM WND DMG PEEKS CORNER            34.39N 85.87W
07/05/2012                   DEKALB             AL   EMERGENCY MNGR

            GUST FRONT WINDS DOWNED TREES IN PEEKS CORNER.

0850 PM     TSTM WND DMG     NEW HOPE                34.54N 86.42W
07/05/2012                   MADISON            AL   EMERGENCY MNGR

            TREE FELL ON POWERLINES ON MAIL ROAD IN NEW HOPE.

0905 PM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.29W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN ON THE PENINSULA IN THE CITY OF
            GUNTERSVILLE.

&&

CA
Local storm report, Jul 5, 9:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     CROSSVILLE              34.29N 85.99W
07/05/2012                   DEKALB             AL   TRAINED SPOTTER

            SEVERAL 8FT TALL PINE TREES BLOWN DOWN HEAR HWY 160 IN
            CROSSVILLE.

&&

CA
Local storm report, Jul 5, 9:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     2 W ARAB                34.32N 86.53W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            WIDESPREAD TREES BLOWN DOWN SOUTH OF ARAB NEAR
            INTERSECTION OF HULACO ROAD AND HWY 69.

&&

CA
Special weather statement, Jul 5, 9:38 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
938 PM CDT THU JUL 5 2012

ALZ004-060330-
LAWRENCE-
938 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 1030 PM
CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTH AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WREN...LANDERSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3431 8719 3432 8751 3460 8734 3453 8714
TIME...MOT...LOC 0239Z 021DEG 25KT 3448 8728

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:00 PM CDTSevere Thunderstorm WarningHUNJackson30 min
Jul 5, 7:53 PM CDTSevere Thunderstorm WarningHUNJackson, Madison52 min
Jul 5, 8:05 PM CDTSevere Thunderstorm WarningHUNJackson40 min
Jul 5, 8:29 PM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall46 min
Jul 5, 8:38 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall52 min
Jul 5, 8:51 PM CDTSevere Thunderstorm WarningHUNMarshall39 min
Jul 5, 9:38 PM CDTSpecial Weather StatementHUNLawrence52 min
Jul 5, 10:43 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence47 min
Jul 6, 11:02 AM CDTHeat AdvisoryHUNColbert, Lauderdale6 hr
Jul 6, 1:08 PM CDTSpecial Weather StatementHUNLauderdale37 min
Jul 6, 1:45 PM CDTSevere Thunderstorm WarningHUNLauderdale30 min
Jul 6, 2:13 PM CDTSevere Thunderstorm WarningHUNLauderdale32 min
Jul 6, 2:16 PM CDTSpecial Weather StatementHUNColbert29 min
Jul 6, 2:33 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin27 min
Jul 6, 2:45 PM CDTSpecial Weather StatementHUNLauderdale45 min
Jul 6, 2:51 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale24 min
Jul 6, 2:59 PM CDTSevere Thunderstorm WarningHUNFranklin31 min
Jul 6, 6:54 PM CDTSpecial Weather StatementHUNMarshall36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.